question-icon

What causes dizziness, rapid heart rate and shaky hands?

default
Posted on Wed, 26 Aug 2015
Question: I hope you will be able to let me know if I should go to the doctor for a closer evaluation at least.
What can cause dizziness, rapid heart rate, shaky hands and disorientation? I also haven’t been sleeping very well and only getting 3 – 5 hours of sleep a day.
doctor
Answered by Dr. Yogesh D (1 hour later)
Brief Answer:
Most likely due to worsening hypoglycemic episodes.

Detailed Answer:
Hello Mr XXXX,

Thank you for your query.

Your symptoms do fit a typical hypoglycemic episode. Since you have been diagnosed to be suffering from hypoglycemia, it is prudent to consider that as the cause for this increased incidence of dizziness, tachycardia (rapid heart rate), tremors and disorientation.

Gabapentin can also cause similar symptoms and it could be possible that your hypoglycemic episodes are being exaggerated due to Gabapentin.

I would request you to visit your treating physician at the earliest and get your blood glucose levels monitored. (For starters, you can monitor your glucose levels at home as well, with a glucometer, measure the glucose levels whenever you start experiencing these symptoms, that way you can be sure about hypoglycemia).

If it is not hypoglycemia, then reducing the dose of gabapentin might help.

Please also discuss with your neurologist about the dose reduction.

I hope this answers your query, please do write back to me if you have additional queries.

Wishing you good health.

Kind regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Yogesh D

General & Family Physician

Practicing since :2009

Answered : 979 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness, rapid heart rate and shaky hands?

Brief Answer: Most likely due to worsening hypoglycemic episodes. Detailed Answer: Hello Mr XXXX, Thank you for your query. Your symptoms do fit a typical hypoglycemic episode. Since you have been diagnosed to be suffering from hypoglycemia, it is prudent to consider that as the cause for this increased incidence of dizziness, tachycardia (rapid heart rate), tremors and disorientation. Gabapentin can also cause similar symptoms and it could be possible that your hypoglycemic episodes are being exaggerated due to Gabapentin. I would request you to visit your treating physician at the earliest and get your blood glucose levels monitored. (For starters, you can monitor your glucose levels at home as well, with a glucometer, measure the glucose levels whenever you start experiencing these symptoms, that way you can be sure about hypoglycemia). If it is not hypoglycemia, then reducing the dose of gabapentin might help. Please also discuss with your neurologist about the dose reduction. I hope this answers your query, please do write back to me if you have additional queries. Wishing you good health. Kind regards.